Finite difference method for solving fourth-order obstacle problems

Eisa A. Al-SAID, Muhammad Aslam Noor, Dogan Kaya, Kamel Al-Khaled

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

In this article, we introduce and develop a new finite difference method for solving a system of fourth-order boundary value problems associated with obstacle, unilateral and contact problems. The convergence analysis of the new method has been discussed and it was shown that the order is four and it gives approximations, which are better than those produced by other collocation, finite difference and spline methods. Numerical examples are presented to illustrate the applications of this method.

Original languageEnglish
Pages (from-to)741-748
Number of pages8
JournalInternational Journal of Computer Mathematics
Volume81
Issue number6
DOIs
Publication statusPublished - Jun 2004

    Fingerprint

Keywords

  • Convergence
  • Finite difference method
  • Obstacle problems
  • Variational inequalities

ASJC Scopus subject areas

  • Applied Mathematics

Cite this